Tornadoes · United States · Colorado · 2016

EF0 tornado, Eckley, Colorado, May 7, 2016

This EF0 tornado ran 1.3 miles across Yuma County on May 7, 2016, touching down at 4:57 PM MDT and reaching 25 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 7, 2016
Touchdown
4:57 PM MDT (22:57 UTC)
Lifted
5:02 PM MDT (23:02 UTC)
On the ground
5 minutes
Path length
1.3 miles (2.1 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
County
Yuma County
Touchdown point
40.190, -102.453
Lift-off point
40.208, -102.461
Record number
1605071657-01

What the Weather Service recorded

Scattered strong to severe thunderstorms developed over East Central Colorado along a warm front, with the storms and warm front moving north during the afternoon. Four tornadoes occurred with these storms during the afternoon, all of them in the Eckley and Wray area. Three of the four tornadoes lasted less than 10 minutes. The strongest and most destructive tornado developed on the northwest side of Wray and moved north-northeast. There were no fatalities with this tornado, but there were 4 minor injuries. Large hail also occurred with some of these storms. The largest hail stone was 2.5 in diameter which fell near Alvin. The strongest severe wind gust was estimated to be 65 MPH reported north of Seibert.

Tornado located west of CR W and CR 43. Due to the tornado being the the rural part of the county, no damage was reported.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

1 minute of warning. NWS GLD issued a tornado warning for this county at 22:56 UTC, 1 minute before the tornado touched down, in force until 23:18 UTC.

The county was under a tornado watch, issued at 18:31 UTC and running to 03:00 UTC.

Issued (UTC)ExpiredProductOffice
18:31 UTC03:00 UTCTornado WatchGLD
20:39 UTC21:30 UTCSevere Thunderstorm WarningGLD
21:21 UTC22:00 UTCSevere Thunderstorm WarningGLD
21:57 UTC22:45 UTCSevere Thunderstorm WarningGLD
22:08 UTC22:31 UTCTornado WarningGLD
22:29 UTC23:15 UTCSevere Thunderstorm WarningGLD
22:45 UTC23:15 UTCSevere Thunderstorm WarningGLD
22:56 UTC23:18 UTCTornado WarningGLD
23:11 UTC00:00 UTCSevere Thunderstorm WarningGLD
23:30 UTC00:00 UTCTornado WarningGLD
23:51 UTC00:15 UTCTornado WarningGLD
00:02 UTC00:45 UTCSevere Thunderstorm WarningGLD
00:10 UTC00:45 UTCTornado WarningGLD
00:33 UTC01:00 UTCTornado WarningGLD
00:58 UTC01:18 UTCTornado WarningGLD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:51 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the tornado touched down at May 7, 1:27 PM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 7, 1:27 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
127 PM MDT SAT MAY 7 2016

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 118 PM MDT SAT MAY 7 2016

SURFACE LOW PRESSURE SITUATED OVER CENTRAL COLORADO WILL MOVE SLOWLY
EASTWARD TODAY. A WARM FRONT WILL MOVE SLOWLY NORTHWARD INTO
SOUTHWEST NEBRASKA AND A COLD FRONT WILL MOVE FROM WEST TO EAST OUT
OF EASTERN COLORADO AND INTO NORTHWEST KANSAS. THUNDERSTORMS WILL
DEVELOP ALONG THESE BOUNDARIES AND MOVE SOUTHWEST TO NORTHEAST.
THUNDERSTORMS THIS AFTERNOON COULD RAPIDLY BECOME SEVERE AS LIFT
OVERCOMES THE CAPPING MECHANISM THAT HAS BEEN IN PLACE THROUGH THE
MORNING. CONDITIONS ARE FAVORABLE FOR LARGE HAIL HOWEVER THERE IS AN
INCREASED FAVORABILITY FOR TORNADOES IN YUMA...KIT CARSON...AND
CHEYENNE CO COUNTIES THROUGH AROUND 01Z. DRIER AIR WILL BE PULLED
INTO THE REGION LATER THIS EVENING AND TONIGHT. ANOTHER SHORTWAVE
MOVES OFF THE ROCKIES ON SUNDAY WITH THE UPPER LOW RAPIDLY DEVELOPING
IN SOUTHWEST KANSAS. THE FOCUS FOR SEVERE THUNDERSTORMS WILL
SHIFT EASTWARD WITH ACTIVITY MAINLY EXPECTED EAST OF HWY 27 AS A
WELL DEVELOPED DRYLINE IS EXPECTED TO FORM. VERY LARGE HAIL AND
DAMAGING WIND GUSTS ARE POSSIBLE WITH SUNDAYS THUNDERSTORMS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 118 PM MDT SAT MAY 7 2016

CLOSED UPPER LEVEL LOW WILL BE OVER THE CENTRAL ROCKIES AT THE START
OF THIS PERIOD.  WIDE SPREAD LIFT WILL CONTINUE OVER THE AREA AHEAD
OF THE CLOSED LOW SUNDAY NIGHT.  AT THE SURFACE A DRY LINE WILL BE
NEAR THE HIGHWAY 27 CORRIDOR.  THE BEST INSTABILITY WILL BE OVER THE
EASTERN HALF OF THE AREA DURING THE EVENING AS A RESULT.  FURTHER
WEST A COLD FRONT WILL MOVE INTO THE AREA.  THERE WILL BE SOME
INSTABILITY TO WORK WITH BETWEEN THE COLD FRONT AND THE DRY
LINE...BUT THE BULK OF THE INSTABILITY AND ANY SEVERE STORMS WILL BE
EAST OF THE DRY LINE SUNDAY EVENING.

OVERNIGHT SUNDAY THE MORE INTENSE STORMS WILL SHIFT EAST OF THE
AREA.  AS THE COLD FRONT SLIDES EASTWARD ACROSS THE AREA THE WRAP
AROUND CIRCULATION OF THE SURFACE LOW BETWEEN THE DRY LINE AND THE
COLD FRONT WILL CAUSE DEW POINTS TO INCREASE ALONG THE COLD FRONT
OVER THE EASTERN HALF OF THE AREA.  THIS MAY CAUSE ANY STORMS
ALONG THE COLD FRONT TO BECOME STRONGER.

MONDAY THE COLD FRONT WILL BE SEMI-STATIONARY ALONG THE SOUTHEAST
BORDER OF THE AREA. WITH HIGHER DEW POINTS STILL POOLED ALONG THE
FRONT...STRONG STORMS MAY DEVELOP ALONG IT. AM NOT EXPECTING
SEVERE THUNDERSTORMS AT THIS TIME DUE TO THE LOW DEEP LAYER SHEAR
OF 10-15 KTS. DURING THE LATE MORNING AND THROUGH THE AFTERNOON
STORM CHANCES WILL INCREASE AS ANOTHER ROUND OF LIFT MOVES ACROSS
THE AREA BEHIND THE CLOSED LOW AS THE LOW LIFTS NORTHEAST.

MONDAY NIGHT RAIN ACTIVITY WILL END FROM WEST TO EAST ACROSS THE
AREA AS SUBSIDENCE AND DRY AIR MOVE INTO THE AREA BEHIND THE UPPER
LEVEL TROUGH.

TUESDAY THROUGH SATURDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE.
DURING THE MIDDLE OF THE WEEK AN UPPER LEVEL SHORT WAVE TROUGH MOVES
THROUGH THE TRI-STATE AREA...BRINGING ANOTHER ROUND OF RAIN WITH IT.
BEHIND THE TROUGH A SHORT WAVE RIDGE WILL MOVE THROUGH.  FOLLOWING
THE RIDGE WILL BE ANOTHER SHORT WAVE TROUGH...BRINGING ANOTHER ROUND
OF RAINFALL WITH IT THIS WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1122 AM MDT SAT MAY 7 2016

VFR CONDITIONS EXPECTED FOR THE TAFS. MAIN FOCUS WILL BE
THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING. CURRENTLY AM
EXPECTING THE LINE OF STORMS MOVING NORTH TO MOVE OVER KMCK EARLY
IN THE TAF. AFTER THAT THERE WILL BE A LULL IN STORM
ACTIVITY BEFORE THE NEXT ROUND OF STORMS DEVELOP AROUND MID
AFTERNOON. THIS ROUND WILL LAST INTO EARLY EVENING BEFORE MOVING
NORTH OF THE SITES. DIFFICULT TO PROVIDE A SPECIFIC WINDOW OF THE
BEST CHANCE FOR STORMS AT KMCK...ASIDE FROM THE APPROACHING
LINE...DUE TO TIMING INCONSISTENCIES BETWEEN MODELS. BASED OFF
THE NEAR TERM MODELS...LOOKS LIKE THE SECOND ROUND OF STORMS WILL
APPROACH KMCK FROM THE WEST AROUND 22Z OR 23Z. KGLD WILL HAVE ITS
SECOND ROUND OF STORMS FROM THE WEST AROUND 21Z AS WELL...BUT THE
SITE WILL BE ON THE SOUTH OF MOST OF THE STORM ACTIVITY.

ONCE THESE STORMS FORM THIS AFTERNOON THEY WILL MOVE NORTH AT
30KTS. THE MAIN HAZARDS WITH THESE STORMS WILL BE LARGE HAIL UP TO
BASEBALL SIZE AND DAMAGING WIND GUSTS AROUND 80 MPH. THE SEVERE
THREAT WILL DIMINISH DURING THE LATTER HALF OF THE EVENING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...TL
LONG TERM...JTL
AVIATION...JTL
Hazardous weather outlook, May 7, 1:07 PM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
107 PM MDT SAT MAY 7 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081915-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
107 PM MDT SAT MAY 7 2016 /207 PM CDT SAT MAY 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP AROUND 3 PM MDT OR 4 PM CDT AND
BECOME MORE NUMEROUS THROUGH THE LATE AFTERNOON AND EVENING BEFORE
DECLINING OVERNIGHT. SOME STORMS WILL BECOME SEVERE WITH LARGE
HAIL UP TO BASEBALL SIZE AND DAMAGING WINDS UP TO 70 MPH. THE
GREATER THUNDERSTORM COVERAGE AND THREAT FOR SEVERE WEATHER WILL
BE ALONG AND NORTH OF INTERSTATE 70. THE SEVERE WEATHER WILL MOVE
OUT OF THE AREA DURING THE LATE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY
AFTERNOON AND EVENING WITH THE POTENTIAL FOR SEVERE STORMS MAINLY
EAST OF THE COLORADO BORDER. THE MAIN THREAT WITH THESE STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. ANY
STORM REPORTS THROUGH SOCIAL MEDIA OR BY PHONE ARE GREATLY
APPRECIATED.

JTL

In the hours before

Local storm report, May 7, 4:09 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
409 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             18 N BETHUNE            39.56N 102.42W
05/07/2016  E1.00 INCH       KIT CARSON         CO   PUBLIC

            LASTED ABOUT 5 MINUTES.

&&

LUNDQUIST
Local storm report, May 7, 4:14 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             17 N BETHUNE            39.55N 102.42W
05/07/2016  E1.00 INCH       KIT CARSON         CO   PUBLIC

            HAIL LASTED 20 MINUTES. WAS SOFT.

&&

LUNDQUIST
Local storm report, May 7, 4:21 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
421 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             3 ESE YUMA              40.11N 102.67W
05/07/2016  E1.00 INCH       YUMA               CO   TRAINED SPOTTER

&&

BWARREN
Special weather statement, May 7, 4:22 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
422 PM MDT SAT MAY 7 2016

COZ090-072245-
YUMA COUNTY CO-
422 PM MDT SAT MAY 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL YUMA COUNTY UNTIL
445 PM MDT...

AT 422 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTHWEST OF BONNY RESERVOIR...MOVING NORTH AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL YUMA
COUNTY.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 227 AND 228.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR NORTHEASTERN
COLORADO.

LAT...LON 3966 10235 3966 10248 3987 10254 3987 10224
TIME...MOT...LOC 2222Z 182DEG 29KT 3973 10241

HUSTED
Local storm report, May 7, 4:34 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             2 E ECKLEY              40.11N 102.45W
05/07/2016  E1.00 INCH       YUMA               CO   STORM CHASER

&&

BWARREN
Local storm report, May 7, 4:37 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
437 PM MDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             ECKLEY                  40.11N 102.49W
05/07/2016  E0.50 INCH       YUMA               CO   PUBLIC

&&

BWARREN

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Denver, CO (KDEN), 12:00Z

11.0 hours before the tornado, 75 km from the path. May 7, 2016.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 5 joules per kilogram, CIN -219, lifted condensation level 776 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 12:00Z on 2016-05-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -38 square meters per square second, 0 to 6 km bulk shear 64 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-219 J/kg
Surface CAPE
421 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
64 kt
0-1 km bulk shear
8 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

Denver, CO (KDEN), 00:00Z

1.0 hours after it, 75 km from the path. May 8, 2016.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -48557, lifted condensation level 1869 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 00:00Z on 2016-05-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -86 square meters per square second, 0 to 6 km bulk shear 42 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-48557 J/kg
Surface CAPE
214 J/kg
Mixed-layer LCL
1869 m above ground
0-6 km bulk shear
42 kt
0-1 km bulk shear
7 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-151 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0
0-3 km lapse rate
6.9 K/km

Open this sounding in Storm Lab

The radar

The Goodland radar (KGLD), 113 km away, was scanning. The volume nearest the touchdown began at 22:58 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:28 UTCHAIL 18 N JoesYuma, CO
21:54 UTCHAIL 1AbarrYuma, CO
22:14 UTCTORNADO4 N HeartstrongYuma, COBRIEF TORNADO.
22:15 UTCHAIL 14 N HeartstrongYuma, COLASTED 5 MINUTES.
22:19 UTCHAIL 13 Ese YumaYuma, CO
22:26 UTCHAIL 0.5EckleyYuma, CO
22:32 UTCHAIL 12 E EckleyYuma, CO
23:01 UTCTORNADO5 Nne EckleyYuma, COLAST 4 MINUTES. CORRECTED DISTANCE. TORNADO AT COUNTY ROAD W AND COUNTY ROAD 48.
23:01 UTCTORNADO7 Nne EckleyYuma, CO
23:05 UTCHAIL 0.56 Ese HeartstrongYuma, CO
23:32 UTCHAIL 14 Wnw VernonYuma, CO
23:36 UTCTORNADO4 Ssw WrayYuma, COLIFTED AFTER TWO MINUTES.
23:41 UTCTORNADO3 S WrayYuma, COLASTED 2 MINUTES THEN DISSIPATED. CROSSED CR 32 A QUARTER MILE WEST OF HIGHWAY 385.
23:41 UTCTORNADO3 S WrayYuma, COSTRAIGHT SOUTH OF WRAY.
23:54 UTCTORNADON WrayYuma, COON NORTH SIDE OF TOWN.
00:00 UTCHAIL 1.515 N WrayYuma, COHAIL BETWEEN 1800 AND 1830 LOCAL TIME.
00:05 UTCTORNADON WrayYuma, COCONTINUING ON NORTHEAST FROM TOWN.
00:08 UTCTORNADO2 N WrayYuma, COTORNADO DAMAGE OBSERVED 2 MILES NORTH OF WRAY INCLUDING ROOF DAMAGE TO HOUSE AND POWER LINES DOWN.
00:10 UTCTORNADO2 N WrayYuma, COTORNADO FLIPPED TRACTORS AND DESTROYED OUTBUILDINGS.
00:16 UTCTORNADO10 Nne WrayYuma, CODELAYED REPORT. TORNADO PRODUCED PATH OF DAMAGE FROM NORTH OF WRAY TO 10 NNE OF WRAY BEFORE LIFTING. THIS MAY REPLACE THE LOCATION OF THE EARLIER REPORT OF 7 N OF WRAY WHERE THE TORNADOES LIFTED.
00:16 UTCTORNADO7 N WrayYuma, COTWO TORNADOES ROUGHLY 7 MILES NORTH OF WRAY. SECOND TORNADO LASTED 2 MINUTES THEN BOTH TORNADOES LIFTED AT SAME TIME.
00:30 UTCHAIL 1.25Sse WaunetaYuma, CO
00:30 UTCHAIL 2.54 Nw AlvinYuma, CO
00:34 UTCTORNADON WrayYuma, COMOBILE HOME DESTROYED AN UNKNOWN DISTANCE NORTH OF WRAY.
00:49 UTCHAIL 13 N AlvinYuma, CO
01:00 UTCTSTM WND DMG9 S HolyokePhillips, COUS 385 CLOSED IN BOTH DIRECTION, BETWEEN HOLYOKE AND WRAY IN YUMA COUNTY DUE TO DOWNED POWER LINES.
01:15 UTCHAIL 1.756 Se HolyokePhillips, CO

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2016 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are

The other tornadoes of May 7, 2016

8 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 72:20 PM MDTEF0Morgan, CO0.550
May 72:25 PM MDTEF0Weld, CO0.550
May 72:55 PM MDTEF2Weld, CO8.81,320
May 73:35 PM MDTEF0Morgan, CO0.550
May 74:06 PM MDTEF0Yuma, CO4.025
May 75:37 PM MDTEF0Yuma, CO0.6100
May 75:53 PM MDTEF2Yuma, CO7.94404$135,000
May 78:20 PM EDTEF1Pike, IN4.370$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.